Are there damaging long term effects from Apple Cider Vinegar?

Discussion in 'Fibromyalgia Main Forum' started by texasmaia, Dec 26, 2008.

  1. texasmaia

    texasmaia New Member

    I haven't been on here in awhile for several reasons, but one being that my health has been at it's best since being diagnosed 7 years ago. I am attributing part of it to my supplementation of apple cider vinegar tablets on a daily basis this last year. I have taken 3 tabs each morning and evening. I have lost 25 pounds and feel good all over.

    My question is "Are there damaging long term effects from Apple Cider Vinegar?" I believe in the good effects from them, but am suddenly afraid that it could be damaging something and I don't even know I am doing it. So I have stopped taking them until I find something out, which is where ya'll come old faithful friends here that are always informative and honest.

    What info can anyone provide?

    Thanks, and Blessings to you all!

  2. AuntTammie

    AuntTammie New Member

    There are some potential hazards to taking it long term. One is that it lowers potassium levels. Since some other meds also do that (inc birth control pills) it could be possible to become dangerously low in potassium if you are taking too much of it, or if you are already taking something else that has this effect. Also, since it is made with yeast, if you have a problem with candida, you should probably avoid it, as well. There are some other potential problems with taking it, too, that are listed on WebMed. It will come up if you google Web Med or if you google apple cider vinegar.

    Also, the reason that it can help with weight loss is that it can help to make you feel fuller. Drinking water can also do this.
    [This Message was Edited on 12/26/2008]
  3. texasmaia

    texasmaia New Member

    I do appreciate the responses! Please don't misunderstand one thing, however, the weight loss is not the only reason I have taken them, but it was a huge bonus. Like many others I gained over 50 lbs the first two years on meds after my diagnosis. I was devastated and just could not lose a pound of it. The ACV tabs helped, but my diet of good foods, lots of water and smaller portions were also in play.

    I started out with the vinegar in liquid form that I drank with a little juice. I didn't mind the taste, it just got old and when I found the tablets I was thrilled. They have helped me in many many ways. As they cleanse your body, my skin, hair, bowels, everything became much healthier.

    I don't just take the ACV. I also take a really good multi vitamin, vitamin E, DEAH and some others occasionally. I have taken myself off of Cymbalta (the most current anti depressent I was on), but I do still take a compounded hormone, (after hysterectomy) Flexeril and Topamax. I am about ready to ask for something to help me with my sleep again as I have been unable to get what I need on over the counter meds I have been using.

    My health has improved a great deal. I attribute a lot of it to the ACV.

    I will definately call the company.

    Thanks again.
  4. Ahbin

    Ahbin New Member

    I started taking acv 15 years ago after I bought a book detailing its benefits. At the time my cholesterol reading was 7.5. After taking it almost religiously for around 4 months, my total cholesterol reading came down to 3.9. My doctor, however, warned me not to let the reading go below 4 because then according to him I might get cancer more easily. Another benefit was that I reduced my weight from 170 to 150 lbs. My joints do not ache at all and I can play vigorous table tennis against players 10 to 15 years younger. They are surprised that at my age I can match their speed, flexibility and stamina. Several years after taking acv, I read on a website that I should wash out my mouth thoroughly after drinking acv. By that time I had lost several teeth! I notice from another posting that to prevent this happening one should use a straw. Thanks. I've started using a plastic tube. Lately, I've started to mix acv with honey. Ahbin
    [This Message was Edited on 06/08/2009]